Alert archive / California / High Wind Watches in 2016

High Wind Watch 1, NWS San Diego, CA

January 29, 20164 counties in California

NWS San Diego, CA issued this high wind watch at Jan 29, 2016, 1:51 PM PST for 4 counties in California. It took effect at Jan 30, 2016, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 29, 2016, 1:51 PM PST (21:51 UTC)
In effect from
Jan 30, 2016, 4:00 PM PST
Expired
Jan 30, 2016, 3:48 AM PST
In force
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2016-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2016-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2855 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

083 
WWUS76 KSGX 292151
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
151 PM PST FRI JAN 29 2016

...HIGH WIND WATCH IN EFFECT FOR THE DESERTS SATURDAY AFTERNOON
THROUGH MONDAY MORNING AND FOR THE COASTS AND VALLEYS SUNDAY
MORNING THROUGH MONDAY MORNING...

.A WEAK FRONT MOVING ACROSS THE REGION WILL CREATE GUSTY WEST
WINDS IN THE MOUNTAINS AND DESERTS LATE SATURDAY AFTERNOON THROUGH
SUNDAY MORNING. A STRONG COLD FRONT FOLLOWING NOT FAR BEHIND WILL
CREATE STRONG AND GUSTY WEST WINDS ACROSS MOST THE REGION SUNDAY
MORNING THROUGH MONDAY MORNING. STRONG WINDS ARE LIKELY AS THE
FRONT MOVES FROM NW TO SE ACROSS THE AREA...WITH GUSTY WINDS
CONTINUING THROUGH MONDAY MORNING...ESPECIALLY ALONG THE IMMEDIATE
COAST...THE MOUNTAINS AND OVER THE DESERTS. WIND WILL SLOWLY
DIMINISH THROUGH THE DAY MONDAY. 

CAZ060>062-065-300600-
/O.NEW.KSGX.HW.A.0001.160131T0000Z-160201T1800Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING-
151 PM PST FRI JAN 29 2016

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY
MORNING. 

* WINDS...WEST 25 TO 40 MPH...WITH GUSTS TO 60 MPH SATURDAY
  AFTERNOON THROUGH SUNDAY AFTERNOON. INCREASING TO WEST 30 TO 45
  MPH...WITH GUSTS TO 75 MPH SUNDAY EVENING THROUGH MONDAY
  MORNING.

* TIMING...SATURDAY AFTERNOON THROUGH MONDAY MORNING...WITH
  STRONGEST WINDS SUNDAY EVENING THROUGH MONDAY MORNING.

* LOCATION...STRONGEST WINDS IN HIGHER ELEVATIONS OF THE DESERTS.

* VISIBILITY...LOCALLY REDUCED TO ONE-QUARTER MILE AT TIMES IN
  BLOWING DUST AND SAND.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR MOTORISTS IN
  HIGH PROFILE VEHICLES. WATCH FOR DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ043-048-050-057-552-554-300600-
/O.NEW.KSGX.HW.A.0001.160131T1800Z-160201T1800Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
151 PM PST FRI JAN 29 2016

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING. 

* WINDS...WEST 20 TO 30 MPH...WITH GUSTS TO 50 MPH. GUSTS TO 60
  MPH NEAR THE IMMEDIATE COAST.

* TIMING...SUNDAY MORNING THROUGH MONDAY MORNING...WITH STRONGEST
  GUSTS SUNDAY AFTERNOON/EVENING AS THE COLD FRONT MOVES ACROSS
  THE AREA.

* LOCATION...STRONGEST WINDS ALONG THE FRONTAL LINE SUNDAY
  AFTERNOON AND EVENING...AND ALONG THE IMMEDIATE COAST SUNDAY
  NIGHT.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR MOTORISTS IN
  HIGH PROFILE VEHICLES. WATCH FOR DOWNED POWER LINES AND TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JJT
2 follow-up statements
273 
WWUS76 KSGX 300432
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
832 PM PST FRI JAN 29 2016

...HIGH WIND WATCH IN EFFECT FOR THE DESERTS SATURDAY AFTERNOON
THROUGH MONDAY MORNING...AND FOR THE COASTS AND VALLEYS SUNDAY
MORNING THROUGH MONDAY MORNING...

.A WEAK FRONT MOVING ACROSS THE REGION WILL CREATE GUSTY WINDS IN
THE MOUNTAINS AND DESERTS LATE SATURDAY AFTERNOON THROUGH SUNDAY
MORNING. A COLD FRONT FOLLOWING NOT FAR BEHIND... WILL CREATE
STRONG AND GUSTY SOUTHWEST TO WEST WINDS ACROSS MOST THE REGION
LATER SUNDAY THROUGH MONDAY MORNING. DAMAGING WINDS ARE POSSIBLE
AS THE FRONT MOVES FROM NORTHWEST TO SOUTHEAST...CONTINUING INTO
MONDAY MORNING IN THE DESERTS. WIND WILL SLOWLY DIMINISH THROUGH
THE DAY MONDAY.

CAZ060>062-065-301300-
/O.CON.KSGX.HW.A.0001.160131T0000Z-160201T1800Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-SAN GORGONIO PASS NEAR BANNING-
832 PM PST FRI JAN 29 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH MONDAY MORNING...

* WINDS...WEST 25 TO 40 MPH...WITH GUSTS TO 60 MPH SATURDAY 
  AFTERNOON THROUGH SUNDAY AFTERNOON. INCREASING TO WEST 30 TO 
  45 MPH...WITH GUSTS TO 75 MPH SUNDAY EVENING THROUGH MONDAY 
  MORNING. 

* LOCATION...STRONGEST WINDS IN HIGHER ELEVATIONS OF THE DESERTS.

* VISIBILITY...LOCALLY REDUCED TO ONE-QUARTER MILE AT TIMES IN 
  BLOWING DUST AND SAND. 

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR MOTORISTS IN
  HIGH PROFILE VEHICLES. WATCH FOR DOWNED POWER LINES AND
  HAZARDOUS DEBRIS ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ043-048-050-057-552-554-301300-
/O.CON.KSGX.HW.A.0001.160131T1800Z-160201T1800Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
832 PM PST FRI JAN 29 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. GUSTS OF 50 TO
  NEAR 60 MPH ARE POSSIBLE NEAR THE TIME OF FRONTAL PASSAGE SUNDAY
  EVENING.

* LOCATION...STRONGEST WINDS ALONG THE FRONTAL LINE SUNDAY
  AFTERNOON AND EVENING...AND ALONG THE IMMEDIATE COAST SUNDAY
  NIGHT.

* IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT FOR MOTORISTS 
  IN HIGH PROFILE VEHICLES. WATCH FOR DOWNED POWER LINES AND 
  TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JAD
972 
WWUS76 KSGX 301148
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
348 AM PST SAT JAN 30 2016

...PERIODS OF STRONG GUSTY WEST WINDS THROUGH MONDAY...
...STRONGEST AND POTENTIALLY DAMAGING WINDS SUNDAY EVENING 
THROUGH EARLY MONDAY...

.ONSHORE FLOW WILL STRENGTHEN IN ADVANCE OF A WINTER STORM THAT
WILL MOVE THROUGH SOUTHERN CALIFORNIA SUNDAY AND SUNDAY NIGHT.
LOCALLY STRONG GUSTY WEST WINDS ARE EXPECTED INTO SUNDAY...
STRONGEST ALONG THE DESERT SLOPES OF THE MOUNTAINS. THE STRONGEST
AND MOST WIDESPREAD WINDS ARE EXPECTED FOR SUNDAY NIGHT AND EARLY
MONDAY FOLLOWING THE PASSAGE OF THE COLD FRONT. DAMAGING WIND
GUSTS ARE POSSIBLE...ESPECIALLY IN THE MOUNTAINS AND DESERTS.
GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE MONDAY...SUBSIDING
MONDAY EVENING.

CAZ065-302130-
/O.UPG.KSGX.HW.A.0001.160131T0000Z-160201T1800Z/
/O.NEW.KSGX.WI.Y.0006.160130T1800Z-160201T0200Z/
/O.NEW.KSGX.HW.W.0001.160201T0200Z-160202T0200Z/
SAN GORGONIO PASS NEAR BANNING-
348 AM PST SAT JAN 30 2016

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
SUNDAY...
...HIGH WIND WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 PM PST MONDAY.
A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM 10 AM THIS MORNING TO 6 PM PST SUNDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

* WINDS THROUGH SUNDAY AFTERNOON...AREAS OF WEST WINDS 2O TO 30 MPH
  WITH GUSTS TO 55 MPH.

* WINDS FOR SUNDAY NIGHT THROUGH EARLY MONDAY...AREAS OF WEST
  WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH. ISOLATED DAMAGING GUSTS
  TO 75 MPH.

* WINDS FOR LATE MONDAY MORNING THROUGH MONDAY AFTERNOON...AREAS
  OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* VISIBILITY...REDUCED IN BLOWING DUST AND BLOWING SAND AT
  TIMES...MAINLY INTO EARLY SUNDAY AFTERNOON AND AGAIN MONDAY.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED POWER LINES...AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-056-058-302130-
/O.NEW.KSGX.HW.W.0001.160201T0200Z-160202T0200Z/
/O.NEW.KSGX.WI.Y.0006.160130T1800Z-160201T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
348 AM PST SAT JAN 30 2016

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
SUNDAY...
...HIGH WIND WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 PM PST MONDAY.
A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT FROM 10 AM THIS MORNING TO 6 PM PST SUNDAY. 

* WINDS THROUGH SUNDAY AFTERNOON...AREAS OF WEST WINDS 2O TO 30
  MPH WITH GUSTS TO 55 MPH. STRONGEST WINDS THIS EVENING WITH
  ISOLATED GUSTS TO 65 MPH.

* WINDS FOR SUNDAY NIGHT THROUGH EARLY MONDAY...AREAS OF WEST
  WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH. ISOLATED DAMAGING GUSTS
  TO 85 MPH.

* WINDS FOR LATE MONDAY MORNING THROUGH MONDAY AFTERNOON...AREAS
  OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGE TOPS AND ALONG
  DESERT MOUNTAIN SLOPES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED POWER LINES...AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ060>062-302130-
/O.UPG.KSGX.HW.A.0001.160131T0000Z-160201T1800Z/
/O.NEW.KSGX.HW.W.0001.160201T0200Z-160202T0200Z/
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
348 AM PST SAT JAN 30 2016

...HIGH WIND WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 PM PST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS THROUGH SUNDAY AFTERNOON...LOCALLY GUSTY WEST WINDS 20 TO
  30 MPH WITH GUSTS TO 45 MPH.

* WINDS FOR SUNDAY NIGHT THROUGH EARLY MONDAY...AREAS OF WEST
  WINDS 25 TO 35 MPH WITH GUSTS TO 65 MPH. ISOLATED DAMAGING GUSTS
  TO 75 MPH.

* WINDS FOR LATE MONDAY MORNING THROUGH MONDAY AFTERNOON...AREAS
  OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* LOCATION...WINDS STRONGEST NEAR DESERT MOUNTAIN SLOPES.

* VISIBILITY...REDUCED IN BLOWING DUST AND BLOWING SAND AT
  TIMES...MAINLY INTO EARLY SUNDAY AFTERNOON AND AGAIN MONDAY.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED POWER LINES...AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ043-048-050-057-552-554-302130-
/O.UPG.KSGX.HW.A.0001.160131T1800Z-160201T1800Z/
/O.NEW.KSGX.WI.Y.0006.160201T0000Z-160202T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
348 AM PST SAT JAN 30 2016

...WIND ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 6 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 6 PM PST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.
  GUSTS TO 55 MPH NEAR THE COAST SUNDAY EVENING. ISOLATED DAMAGING
  WINDS GUSTS TO 60 MPH POSSIBLE SUNDAY EVENING.

* TIMING...STRONGEST WINDS WITH THE FRONTAL PASSAGE LATE SUNDAY
  AFTERNOON AND EARLY EVENING...AND FOLLOWING THE FRONTAL PASSAGE
  SUNDAY EVENING. PERIODS OF GUSTY WINDS WILL CONTINUE THROUGH
  MONDAY AFTERNOON.

* LOCATION...STRONGEST GUSTS NEAR THE COAST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS...DOWNED PALM FRONDS...AND OTHER DEBRIS. BEFORE THE WINDS
  BEGIN...SECURE LOOSE OUTDOOR ITEMS SUCH AS LAWN AND PATIO
  FURNITURE...AWNINGS...AND TRASH CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

17

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 29, 10:03 AM PST, 3 hours 48 minutes earlier.

Area forecast discussion, Jan 29, 10:03 AM PST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1003 AM PST FRI JAN 29 2016

.SYNOPSIS...
WARM AND DRY TODAY UNDER WEAKENING HIGH PRESSURE. A LOW PRESSURE
SYSTEM OFF THE WEST COAST ON SATURDAY WILL MOVE INLAND THROUGH
SOUTHERN CALIFORNIA ON SATURDAY NIGHT AND SUNDAY BRINGING
COOLING...STRONG GUSTY WEST WINDS...WITH LOCALLY HEAVY
PRECIPITATION...MOSTLY ON SUNDAY. SHOWERS WILL DECREASE SUNDAY
NIGHT. FOR NEXT WEEK...HIGH PRESSURE ALOFT WILL STRENGTHEN NEAR
THE WEST COAST BRINGING DRY WEATHER WITH A WARMING TREND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

AT 9 AM PST...WATER VAPOR SATELLITE IMAGERY DISPLAYED WET...ZONAL
FLOW OVER NORTHERN CA/OREGON...AND NW FLOW ALOFT OVER SW CA. 580
DM H500 HEIGHTS OVER THE REGION AND WEAK OFFSHORE SURFACE FLOW
WILL HELP INLAND HIGH TEMPERATURES RISE 5 TO 10 DEG F ABOVE NORMAL
TODAY...WITH LOCAL AREAS OF THE MOUNTAINS RISING UP TO 20 DEG F
ABOVE SEASONAL NORMALS. PATCHY FOG MAY DEVELOP TONIGHT ALONG THE
COAST AS THE MARINE LAYER REDEVELOPS WITH LOWERING HEIGHTS ALOFT.

A SHORTWAVE TROUGH MOVING ACROSS THE REGION LATE SATURDAY WILL
INCREASE ONSHORE FLOW...AND CREATE GUSTY WESTERLY WINDS IN THE
MOUNTAINS AND DESERTS. GUSTS TO AROUND 60 MPH ARE POSSIBLE NEAR
MOUNTAIN RIDGES AND ALONG DESERT MOUNTAIN SLOPES LATE SATURDAY
THROUGH EARLY SUNDAY. LIGHT PRECIPITATION OF A FEW HUNDREDTHS IS
POSSIBLE...MAINLY OVER THE MOUNTAINS...DURING THE PERIOD. LIGHT
SNOWFALL IS EXPECTED ABOVE 7000 FT.

A DEEPER...MORE SIGNIFICANT TROUGH WILL MOVE ACROSS THE REGION
SUNDAY THROUGH EARLY MONDAY. THIS WILL CREATE STRONG WESTERLY
WINDS ACROSS MOST AREAS THROUGH THE PERIOD...AND MODERATE TO
HEAVY PRECIPITATION OVER AND WEST OF THE MOUNTAINS AS THE FRONT
MOVES SOUTHEAST. HIGH-RES MODELS SHOW HEAVIER PRECIP BEGINNING IN
NORTHERN AREAS MID SUNDAY AFTERNOON AS PRECIPITABLE WATER VALUES
RISE TO JUST ABOVE ONE INCH...AND DEVELOP PRECIP TO THE SE
THROUGH SUN EVENING. H850 WINDS AROUND 50 KT MAY CREATE GUSTY
WINDS EVEN ALONG THE COAST AND IN THE VALLEYS AS THE FRONT PASSES.
WESTERLY GUSTS NEAR 75 MPH ARE POSSIBLE IN THE MOUNTAINS AND
DESERTS...AND 35 MPH IN THE VALLEYS AND ALONG THE COAST. ISOLATED
GUSTS AROUND 45 MPH...OR LOCALLY HIGHER...ARE POSSIBLE IN THE
VALLEYS AND ALONG THE COAST AS THE FRONT MOVES SOUTHEAST. AREAS
OF BLOWING DUST ARE POSSIBLE IN THE DESERTS BEFORE PRECIP BEINGS.

...FORECAST STORM TOTAL PRECIP (IN) LATE SAT THROUGH EARLY MON...
DESERTS.........0.25 TO 0.50
COAST/VALLEYS...0.50 TO 1.00
MOUNTAINS.......1.50 TO 2.50...WITH LOCALLY GREATER AMOUNTS

SNOW LEVELS WILL START OUT AROUND 7500 FT SAT NIGHT...LOWER TO
6000 FT SUNDAY MORNING...4500 FT SUNDAY EVENING AND 3500 FT
MONDAY MORNING.

...FORECAST STORM TOTAL SNOWFALL (IN) LATE SAT THROUGH EARLY MON...
3500 TO 4000 FT...TRACE TO 1
4000 TO 5000 FT...2 TO 5
5000 TO 6000 FT...3 TO 10
6000 TO 7000 FT...8 TO 16
ABOVE 7000 FT.....10 TO 20

LOWER HEIGHTS ALOFT WILL DROP HIGH TEMPERATURES 5 TO 15 DEG F
BELOW SEASONAL NORMALS SUNDAY THROUGH TUESDAY. PRECIP SHOULD END
EARLY MONDAY MORNING...WITH GUSTY WINDS SLOWLY DIMINISHING MONDAY
AFTERNOON.

WEAK RIDGING AND SURFACE OFFSHORE FLOW WILL CREATE DRY AND WARMER
WEATHER FOR THE MIDDLE OF NEXT WEEK...WITH HIGHS CLOSER TO
NORMAL THROUGH THE PERIOD.

&&

.AVIATION...
291600Z...SCT-BKN150-200 THROUGH THIS EVENING. OCNL SCT005-010 ALONG
THE COAST AND OVER THE COASTAL WATERS TODAY. BTWN 02-06Z...BKN004-
008 DEVELOPING NEAR THE COAST...THEN MOVING 15-20 MI INLAND BTWN 06-
14Z. LOCAL VIS AOB 2SM POSSIBLE OVER HIGHER COASTAL TERRAIN AND
COASTAL MESAS...INCLUDING KCRQ AND KMYF.

&&

.MARINE...
AT 8 AM...THE SAN CLEMENTE BASIN BUOY REPORTED A 9 FOOT SWELL AT 21
SECONDS. THIS LARGE LONG-PERIOD WEST-NORTHWEST SWELL WILL PRODUCE
SEAS OF 9-12 FEET OVER THE OUTER COASTAL WATERS TODAY AND TONIGHT.

SUNDAY AFTERNOON THROUGH MONDAY NIGHT...A STRONG COLD FRONT MOVING
THROUGH THE REGION WILL BRING NORTHWEST GALE-FORCE WIND GUSTS OF 35-
45 KT. THE STRONG WINDS AND A LARGE SHORT-PERIOD SWELL FROM 14-18
FEET WILL RESULT IN DANGEROUS BOATING CONDITIONS FOR SUNDAY
AFTERNOON THROUGH MONDAY NIGHT. THE MARINE WEATHER STATEMENT
(LAXMWSSGX) HAS THE DETAILS.

&&

.BEACHES...
800 AM...A HIGH SURF ADVISORY IS IN EFFECT THROUGH 10 PM
SATURDAY. SURF WILL RANGE FROM 6-10 FEET WITH SETS TO 12 FEET AT THE
BEACHES IN NORTHERN ORANGE COUNTY AND SOUTHERN SAN DIEGO COUNTY.
THERE WILL ALSO BE STRONG RIP CURRENTS AND BEACH EROSION.

A LARGER WEST-NORTHWEST SWELL OF 14-18 FEET IN THE OUTER WATERS.WILL
BRING ANOTHER ROUND OF HIGH SURF AND STRONG RIP CURRENTS LATE SUNDAY
INTO MONDAY.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
 ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY UNTIL 10 PM PST SATURDAY FOR ORANGE COUNTY
     COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.

PZ...NONE.
&&

PUBLIC...JJT
AVIATION/MARINE/BEACHES...MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 12:00 PM PSTGale WatchSGX34 hr
Jan 29, 1:51 PM PSTWinter Storm WatchSGXRiverside, San Bernardino, San Diego14 hr

Nearby

High Wind Watches in California, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.